12 injections,still not right!

Firstly,thanks again for the replies when I post on here,makes all the difference to have this site and the support and info available.

So,now had 12 every other day injections and mixed emotions about the whole thing. Positives to start....Still getting some spots but they haven't got too bad so that's fine,memory has improved,headaches huge improvement as they were daily for longer than can remember! Dizziness and palpitations improved too. Still struggling with the fatigue,"can't be bothered" feeling,low mood,and really achey legs/feet. Can only describe feeling as being aware of my lower legs and feet all the time! Worse after resting,painful to walk,stiff and sort of stinging?? Very difficult to explain but last couple of days aphave been worse than ever. I genuinely always thought I was unfit,lazy etc...in reality I'm 47,slim,look healthy! Sometimes when I get up I feel about 90!! Nurse feels things aren't right and everyone else has improved after just 6 jabs,she knows no one whose had 12, booked in to see doc on Monday but would welcome any similar experiences of ongoing jabs every other day and things getting worse in some respects not better?? Sorry it's an essay but really grateful for anyone's advice!!

11 Replies

  • Are you taking any multi vit, b complex, folic or potassium? It might be the high concentration of b12 has depleted all the other elements which make the b12 work effectively.

  • Hi lisahelen!

    Thank you and yes I do take normal multivitamin and minerals but do you recommend anything in particular?

  • gosh - what make them decide to give you 12 every other day injections.....

  • Guidelines are loading dose every other day until symptoms stop improving if neurological signs,which I have unfortunately and haven't yet got rid of.luckily I have GP who knows what she's doing unlike many others it seems!

  • The good thing is that several of the symptoms are improving. Some of them do take a while, however. It was a couple of months before I started feeling like I had anything approaching my previous levels of energy - so you may have to give it some time.

    One thing that really did help was taking folate supplements. You can eat lots of green leafy veg, and/or buy some folic acid tablets from Tesco. 400 ug a day is a good starting point.

    The pins and needles and 'stinging' feeling is paraesthesia. That can get worse when treatment starts. Lack of B12 means the nerves stop working. When you start raising the B12 levels the nerves start up again - and can send spurious signals until the body gets used to them working again. It's a bit like pins and needles after you've slept on your arm and the blood flows back in - waking them nerve cells up again.

  • Thanks fbirder! That does make sense though it's a scary feeling,I get woken in the night with dead arms still too!

    I am on folic acid 5mg day from doc and I have low vit D (18) so on weekly oral ampoules for that too,understand aching can be due to D and B12 and hard to work out which one! Think I just expected more by now,especially when nurse saying all her others have noticed really strong improvement very quickly?

  • Bet what the nurse didnt tell you was how many they have refused to give any more to though when they deteriorated very quickly after loading.

  • After 5 loading (only 5 allowed - no improvement (practice nurse "well if 5 doesn't improve you 6 won't!!!) - and no more injections.

    It took several more (private), plus supplementing 3 months later to improve. Then it went from numb legs (but unable to walk properly) to tingling, cramp and other not so nice feelings BUT able to walk now properly without staggering like a drunk. Worth putting up with. I think (I'm no expert like some on this site) but I think it needs a lot of B12, some to do what B12 does, plus a whole lot more for repairing all the damage. Don't give up it will get better.

  • I had weekly jabs for several months before feeling any improvement. The doctor would not give them more frequently. I wish they'd just respond to individual patients instead of telling you what you "should" be feeling!

  • I have exactly the same symptoms in my legs. Sometimes I can barely shuffle along. I am only allowed 8 weekly from gp but have been doing every other day self injecting for more than 3 months. I am really scared that it will get worse rather than better and the most frustrating thing is that the neurologist and gp do not accept that it is b12 related. They cannot understand the concept of undertreatment. You are very fortunate to have your level of jabs , so I do hope you got your treatment early enough for complete repair.

  • An upside to SI is that the PA sufferer is in control of the frequency of injections based on need.

    My body is all over the place depending on stress and anxiety levels and whether my other autoimmune disease is flaring up. I keep trying to get into a regular schedule but can't seem to do it because my need for b12 fluctuates drastically from one week to the next.

    So to have a doctor or nurse set your schedule and then tell you how you should be feeling is beyond irritating. What hubris!

You may also like...